MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Contamination (1120); Delivered as Unsterile Product (1421); Manufacturing, Packaging or Shipping Problem (2975); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded monofocal lens had an issue noticed on the iol after implantation.The lens was removed and replaced during the same surgical procedure with another identical model of the johnson & johnson (j&j) intraocular lens (iol).The patient fully recovered and there were no unplanned incisions, sutures, or vitrectomy involved.No further information is available.
 
Additional Manufacturer Narrative
In reviewing the initial mdr 3012236936-2025-0000138, it was noticed that the following "device codes" were inadvertently not included; therefore, it is captured in this supplemental report.Section h-3: device code(s): 2975 - manufacturing, packaging or shipping problem.Section h-3: device code(s): 1421 - delivered as unsterile product.Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: feb 03,2025.Section h-3: device evaluated by manufacturer: yes.Device evaluation: visual inspection was performed on the suspect product and found the plunger rod fully advanced with viscoelastic residue observed distributed through the length of the cartridge.The lens module was inspected and presented with no viscoelastic residue or damage.The device assembly and plunger rod advancement were inspected and presented with no issues.The lens was attempted to be evaluated but was received folded between tape which could not be separated to remove the lens.The lens was evaluated through the translucent tape.The lens appeared to be damaged, but the nature of the damage could not be determined through the tape.No further evaluation could be performed.The complaint issue was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Based on additional information received.The following section have been added to reflect the new information: the surgeon observed something on the iol after implantation, possibly a scratch or fiber.The procedure was completed with another iol of the same model (j&j).No injury occurred, and no intervention was required.No patient injury, no additional complications.Section a2: age at time of the event: 40years.Section a2: date of birth: (b)(6) 1985.Section a3: gender: female.Section a4: patient weight: 103 lbs.Section a5: race : white.Section a6: ethnicity: hispanic.Section h6: device code(s): 3020 - scratched material.Section h6: device code(s): 1120 - contamination.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21203555
Report Number3012236936-2025-000013
Device Sequence Number11748022
Product Code HQL
UDI-Device Identifier05050474731691
UDI-Public(01)05050474731691(17)270702
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer02/07/2025
08/29/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date03/04/2025
09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexFemale
Patient Weight47 KG
Patient EthnicityHispanic
Patient RaceWhite